MAUDE Adverse Event Report: CARDINAL HEALTH 8FR REPLOGLE SUCT CATH; CATHETERS, SUCTION, TRACHEOBRONCHIAL

CARDINAL HEALTH 8FR REPLOGLE SUCT CATH; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number 8888256529
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported on (b)(6) 2021 a baby was operated on for atresia, came out with a levine (nasogastric tube) in place, clamped and removed for installation of a replogle #8, fixed at 20 cm at 11 p.M.A lung x-ray was done.On (b)(6) 2021: the baby showed thin red blood in the nasogastric tube (ngt) bag.Bilious fluid mixed with blood that drained 110ml in 35min.An x-ray of the abdomen was done which shows a structure comparable to the ngt but which is not seen laterally which could match a composition image with a tubing on the patient's skin.The baby was transferred to intensive care.The baby vomited fresh blood with a bilious mixture.At 11:40 p.M., the baby transferred to the operating room.On (b)(6) 2021: at 4:32 a.M., the baby returned from the operating room, the replogle was in place fixed at 15 cm.At 7:00 a.M.: 6 ml of blood was drained by the replogle.On (b)(6) 2021: a lateral ap showed presence of a linear structure located in the center of the abdomen that was present on the films of (b)(6), which does not appear to be on the skin.On (b)(6) 2021: per os restarted at 10 a.M.(replogle removed).No nasogastric tube (ngt), only feeding bottles are given to the patient.On (b)(6) 2021: an abdominal ultrasound was done.Noted a tubular structure of 3.6 cm in length.The baby was put on npo.On (b)(6) 2021: departure to the operating room.The foreign body was removed.This was confirmed by fluoroscopy and the foreign body was sent to pathology.The pathology team was having difficulty identifying beyond any doubt the source responsible for the foreign body.The incident was thought to be related to the separation of a part of the chs med-rx feeding tube or another product that was also used, the cardinal health replogle #8 suction catheter.Following the removal of the piece of circular tube (3.6cm in length) more than 1 and a half months after the first uses of the 2 products involved, it was impossible to determine beyond any doubt the composition of the catheter tip (either the chs med rx food tube or the cardinal health replogle).It is unknown which product caused the issue.Feeding went well following the surgery and the family left about two or three weeks after the foreign body removal surgery.There were no additional procedures performed, just nursing and medical supervision related to neonatology and surgery until the discharge.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be performed because no lot number was provided.A physical sample was not available for evaluation; however, two pictures were provided.After performing a visual inspection based on procedure, the sample analysis was performed on the images.One picture looks like the tip of a component.In the second picture, two tubes are compared.In the picture, one eye can be observed.The cardinal health product has 3 vertical eyes and one with an angle.A photo of the component was taken at the manufacturing site to compare 30 mm of the component.In these 30mm you can see the eyes.The photo also shows a flat tip finish, but the bottom of our tip is an oval.The reported condition was confirmed, but not related to a cardinal health product.A walk through was performed at the manufacturing area with the multifunctional team.A specific root cause could not be found related to the manufacturing process.The current process was running according to approved specifications note: based on the complaint information provided by the customer, the product was used july 26, 2021, to august 28, 2021.The device¿s instruction for use (ifu) included with the product states the replogle is not intended for indwell time beyond 7 days.If use beyond 7 days is indicated, remove and replace the device.Replace the tube at 7-day intervals to ensure optimum tube patency.The use of the tube for periods longer than 7 days can result in adverse negative effects with possible factors that affect product performance.The current process is running according to product specifications, meeting quality acceptance criteria.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
8FR REPLOGLE SUCT CATH
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14042646
Report Number9612030-2022-03214
Device Sequence Number6274457
Product Code BSY
UDI-Device Identifier10884527006410
UDI-Public10884527006410
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8888256529
Device Catalogue Number8888256529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/10/2022
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 MO
Patient SexFemale